Alert archive / Michigan / Special Weather Statements in 2021
Special Weather Statement, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this special weather statement at Jul 7, 2021, 4:01 PM EDT for Clare County, Lake County, Osceola County, Michigan. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2021, 4:01 PM EDT (20:01 UTC)
- Expired
- Jul 7, 2021, 6:00 PM EDT
- In force
- 119 min
- Issued by
- NWS Grand Rapids, MI
Counties Clare County, MI, Lake County, MI, Osceola County, MI
The radar
The Grand Rapids radar (KGRR), 125 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.0 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 553 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
424
WWUS83 KGRR 072001
SPSGRR
Special Weather Statement
National Weather Service Grand Rapids MI
401 PM EDT Wed Jul 7 2021
MIZ037>040-072200-
Osceola-Lake-Clare-Mason-
401 PM EDT Wed Jul 7 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CLARE...OSCEOLA...LAKE
AND MASON COUNTIES...
At 401 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Luther to 5 miles west of Fountain.
Movement was east at 25 mph.
Winds in excess of 40 mph and penny size hail are possible with these
storms.
Locations impacted include...
Ludington... Clare... Evart...
Baldwin... Ludington SP... Reed City...
Scottville... Marion... Farwell...
Luther... Fountain... Free Soil...
Hamlin Lake... Harrison... Highland...
Chase... Lake... Hersey...
Custer... Le Roy...
If outdoors, consider seeking shelter inside a building.
LAT...LON 4416 8461 4382 8461 4382 8643 4394 8645
4394 8643 4406 8651 4418 8639
TIME...MOT...LOC 2001Z 259DEG 21KT 4404 8561 4404 8629
$$
NJJWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this special weather statement went out at Jul 7, 2:58 PM EDT, 1 hour 3 minutes earlier.
Area forecast discussion, Jul 7, 2:58 PM EDT, 1 hour 3 minutes before
Area Forecast Discussion National Weather Service Grand Rapids MI 258 PM EDT Wed Jul 7 2021 LATEST UPDATE... Synopsis/Discussion/Marine .SYNOPSIS... Issued at 258 PM EDT Wed Jul 7 2021 - Strong to severe storms precede cold front this evening - Fair Weather interlude followed by return of showers && .DISCUSSION...(This evening through next Wednesday) Issued at 258 PM EDT Wed Jul 7 2021 - Strong to severe storms precede cold front this evening We expect the conditions for strong to severe storms to continue through this evening across the southeast forecast area in the warm sector ahead of advancing cold front. Sfc based CAPE of 2500 to 3500 J/kg should persist in this area until diurnal loss of heating. Storm type should be primarily multi-celled clusters as deep layer shear is less than 30 knots across southern zones. The exception would be for some transient supercells further north where shear is greater than 35 knots, and especially in the vicinity of outflow boundaries. The severe threat should diminish after sunset as instability decreases, but some strong storms and a heavy rain threat could persist overnight and into Thursday morning along the cold front. The front should clear the eastern zones by afternoon with a cooler and much drier air mass moving in. - Fair Weather interlude followed by return of showers Canadian high pressure brings a welcome spell of cooler and drier weather late Thursday into Saturday. A blocking pattern develops over the weekend with Michigan in between an upper low to our west and an upper high over the SE CONUS. As the upper low slowly moves northeast, an overrunning pattern could bring some showers on Saturday. A warm front could bring higher chances of showers and thunderstorms across Lower Michigan from late Sunday into early next week. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 148 PM EDT Wed Jul 7 2021 Thunderstorms are developing as expected, with most likely impacts to Lansing and Jackson this evening. With very humid conditions around, the cloud bases will drop quickly to MVFR, with overnight conditions dropping to IFR or potentially even LIFR before improving conditions after daybreak tomorrow/Thursday. Winds will be fairly light except for near any thunderstorms, where gusts to 30+ mph are possible. && .MARINE... Issued at 256 PM EDT Wed Jul 7 2021 Wind gusts over 30 knots in thunderstorms are possible through this evening across Lake Michigan south of Grand Haven. North winds can be expected on Thursday and may gust to 25 knots with some choppy waves along the Big and Little Sable points. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...None. LM...None. && SYNOPSIS...Ostuno DISCUSSION...Ostuno AVIATION...AMD MARINE...Ostuno
Hazardous weather outlook, Jul 7, 5:15 AM EDT, 10 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Grand Rapids MI 515 AM EDT Wed Jul 7 2021 MIZ037>040-043>046-050>052-056>059-064>067-071>074-080915- Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon- Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton- Ingham-Van Buren-Kalamazoo-Calhoun-Jackson- 515 AM EDT Wed Jul 7 2021 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight Thunderstorms are possible both today and tonight. Storms will be most numerous this afternoon and evening across portions of Southern Lower Michigan, especially to the south and east of Grand Rapids. Widespread severe weather is not expected, but some of the strongest storms will be capable of damaging winds. Lightning and locally heavy rain will be possible with all storms. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Thunderstorms will continue into Thursday along and ahead of a cold front. Severe weather is not expected at this time. Locally heavy rain and lightning will be the main threats. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ844>849-080915- St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 515 AM EDT Wed Jul 7 2021 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight Thunderstorms will be possible over Lake Michigan both today and tonight. Some storms will be capable of strong winds. Lightning will likely be the main hazard to boaters. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday There is a chance that waves will reach levels that are dangerous to swimmers and boaters Thursday afternoon and evening. Waves should at least reach the 2 to 4 foot range during that time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. DUKE
In the hours before
Special weather statement, Jul 7, 12:13 PM EDT, 3 hours 48 minutes before
Special Weather Statement
National Weather Service Grand Rapids MI
1213 PM EDT Wed Jul 7 2021
MIZ043-044-050>052-056>059-064>067-071>074-072015-
Oceana-Clinton-Gratiot-Ingham-Calhoun-Allegan-Ottawa-Barry-Van
Buren-Jackson-Kalamazoo-Montcalm-Muskegon-Ionia-Eaton-Newaygo-Kent-
1213 PM EDT Wed Jul 7 2021
...Scattered Strong to Severe Thunderstorms This Afternoon...
Scattered thunderstorms are just beginning to develop across the
area early this afternoon. They will continue to expand in coverage,
especially along and south of I-96.
Wind gusts above 40 mph will be the main threat, with small hail,
and heavy downpours also expected.
LAT...LON 4207 8622 4224 8622 4224 8637 4258 8623
4298 8622 4362 8654 4382 8643 4382 8557
4347 8556 4346 8437 4278 8436 4278 8420
4208 8413 4207 8414
TIME...MOT...LOC 1611Z 240DEG 49KT 4334 8569
NJJSpecial weather statement, Jul 7, 4:01 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Grand Rapids MI
401 PM EDT Wed Jul 7 2021
MIZ037>040-072200-
Osceola-Lake-Clare-Mason-
401 PM EDT Wed Jul 7 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CLARE...OSCEOLA...LAKE
AND MASON COUNTIES...
At 401 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Luther to 5 miles west of Fountain.
Movement was east at 25 mph.
Winds in excess of 40 mph and penny size hail are possible with these
storms.
Locations impacted include...
Ludington... Clare... Evart...
Baldwin... Ludington SP... Reed City...
Scottville... Marion... Farwell...
Luther... Fountain... Free Soil...
Hamlin Lake... Harrison... Highland...
Chase... Lake... Hersey...
Custer... Le Roy...
If outdoors, consider seeking shelter inside a building.
LAT...LON 4416 8461 4382 8461 4382 8643 4394 8645
4394 8643 4406 8651 4418 8639
TIME...MOT...LOC 2001Z 259DEG 21KT 4404 8561 4404 8629
NJJThe office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 8:28 PM EDT | Areal Flood Warning | GRR | Mecosta, Newaygo | 6 hr |
| Jul 6, 9:21 PM EDT | Special Weather Statement | GRR | Clare, Isabella, Mecosta, Montcalm, Osceola | 54 min |
| Jul 7, 12:13 PM EDT | Special Weather Statement | GRR | Allegan, Barry, Calhoun, Clinton, Eaton, Gratiot and 11 more | 4 hr |
| Jul 7, 12:54 PM EDT | Severe Thunderstorm Warning | GRR | Clinton, Gratiot | 66 min |
| Jul 7, 1:18 PM EDT | Tornado Warning | GRR | Clinton, Gratiot | 27 min |
| Jul 7, 1:45 PM EDT | Severe Thunderstorm Warning | GRR | Clinton | 13 min |
| Jul 7, 2:37 PM EDT | Severe Thunderstorm Warning | GRR | Calhoun, Jackson | 38 min |
| Jul 7, 2:59 PM EDT | Severe Thunderstorm Warning | GRR | Calhoun, Eaton, Ingham, Jackson | 77 min |
| Jul 7, 4:15 PM EDT | Areal Flood Advisory | GRR | Calhoun | 2 hr |
| Jul 7, 5:06 PM EDT | Severe Thunderstorm Warning | GRR | Calhoun | 24 min |
| Jul 7, 5:12 PM EDT | Special Weather Statement | GRR | Calhoun, Eaton, Ingham, Jackson | 2 hr |
| Jul 7, 5:18 PM EDT | Severe Thunderstorm Warning | GRR | Ingham | 27 min |
| Jul 7, 5:33 PM EDT | Areal Flood Advisory | GRR | Lake, Osceola | 4 hr |
| Jul 7, 6:03 PM EDT | Special Weather Statement | GRR | Clare, Lake, Osceola | 117 min |
| Jul 7, 6:17 PM EDT | Special Weather Statement | GRR | Clinton | 58 min |
| Jul 7, 6:44 PM EDT | Special Weather Statement | GRR | Barry | 31 min |
Nearby
Special Weather Statements in Michigan, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.